Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 27, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Jul 26, 2020, 3:03 PM CDT for 4 counties in Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2020, 3:03 PM CDT (20:03 UTC)
- Expired
- Jul 26, 2020, 3:24 PM CDT
- In force
- 21 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Duval County, TX, Jim Wells County, TX, Live Oak County, TX, McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 82 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 7:51 AM CDT | Tornado Watch | SPC | 14 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
808
WFUS54 KCRP 262003
TORCRP
TXC131-249-297-311-262045-
/O.NEW.KCRP.TO.W.0027.200726T2003Z-200726T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
303 PM CDT Sun Jul 26 2020
The National Weather Service in Corpus Christi has issued a
* Tornado Warning for...
Northeastern Duval County in south central Texas...
Southeastern McMullen County in south central Texas...
Northwestern Jim Wells County in south central Texas...
Southwestern Live Oak County in south central Texas...
* Until 345 PM CDT.
* At 303 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Rancho De La Parita, or 14 miles north of San
Diego, moving northwest at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Clegg around 330 PM CDT.
Loma Alta around 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2797 9813 2785 9829 2809 9859 2827 9836
TIME...MOT...LOC 2003Z 138DEG 15KT 2797 9827
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
TE1 follow-up statement
625
WWUS54 KCRP 262024
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
324 PM CDT Sun Jul 26 2020
TXC131-249-297-311-262034-
/O.CAN.KCRP.TO.W.0027.000000T0000Z-200726T2045Z/
Duval TX-McMullen TX-Jim Wells TX-Live Oak TX-
324 PM CDT Sun Jul 26 2020
...THE TORNADO WARNING FOR NORTHEASTERN DUVAL...SOUTHEASTERN
MCMULLEN...NORTHWESTERN JIM WELLS AND SOUTHWESTERN LIVE OAK COUNTIES
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.
LAT...LON 2797 9813 2785 9829 2809 9859 2827 9836
TIME...MOT...LOC 2019Z 138DEG 15KT 2804 9834
$$
TEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 26, 12:23 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 26, 12:23 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1223 PM CDT Sun Jul 26 2020
.UPDATE...
18Z aviation update is included below. Updated to cancel the Wind
Advisory as clouds have limited mixing into an otherwise
healthy layer of winds around 850mb of 30-35 knots. However, this
layer will slacken through the day as TS Hanna weakens across
Mexico. Regarding potential for flash flooding, short term trends
and recent models are tending to focus this threat generally west
of a line from Tilden to Kingsville, while remaining areas
contend with more scattered precip once convective temps are
reached. However, given very rich PWATs and deep ESE flow, the
likelihood for echo training and flash flooding remains credible
so no changes are planned at this time to the Flash Flood Watch.
&&
.AVIATION...
Following a few more hours of MVFR ceilings at LRD, VFR will
prevail today outside of any SHRA and TS. Brief tornadoes are
also possible through this evening with any of these SHRA. MVFR
with some IFR ceilings are likely to resume tonight at most
terminals before improving to VFR late Mon morning. Additional
SHRA should develop at times overnight, but the anticipated low
coverage precludes mention in the TAFs at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 84 77 87 76 88 / 80 50 50 30 50
Victoria 87 75 89 74 90 / 70 40 50 20 50
Laredo 84 76 88 76 89 / 90 70 50 20 60
Alice 84 74 89 73 89 / 80 50 50 20 50
Rockport 84 79 88 79 88 / 80 50 50 30 50
Cotulla 87 75 93 75 94 / 80 50 40 20 40
Kingsville 84 75 88 74 88 / 80 50 50 30 50
Navy Corpus 84 79 86 79 86 / 80 50 50 30 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Warning until 7 PM CDT this evening For the
following zones: Coastal Kleberg...Coastal Nueces...Coastal
San Patricio.
Flash Flood Watch until 7 PM CDT this evening For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Duval...
Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria...Webb.
Coastal Flood Advisory until 7 PM CDT this evening For the
following zones: Aransas Islands...Calhoun Islands...
Coastal Aransas...Coastal Calhoun...Coastal Refugio...
Kleberg Islands...Nueces Islands.
High Rip Current Risk through late tonight For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
GM...Small Craft Advisory until 10 PM CDT this evening For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor...Coastal waters from Baffin Bay to Port Aransas
out 20 NM...Coastal waters from Port Aransas to Matagorda
Ship Channel out 20 NM...Waters from Baffin Bay to Port
Aransas from 20 to 60 NM...Waters from Port Aransas to
Matagorda Ship Channel from 20 to 60 NM.
&&
MCZ/93...AVIATIONHazardous weather outlook, Jul 26, 11:49 AM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 1149 AM CDT Sun Jul 26 2020 TXZ229>234-239>247-342>347-442-443-447-271700- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 1149 AM CDT Sun Jul 26 2020 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight A Flash Flood watch is in effect through this afternoon for most of South Texas. A Coastal Flood Warning is in effect for locations along bays from Nueces Bay south to Baffin Bay. A Coastal Flood Advisory in in effect for bays and island north of Port Aransas and for islands south of Port Aransas. A Tornado watch is in effect for the Brush Country and Southern Coastal Bend through 10 PM. There is a High Rip Current Risk for Gulf-facing beaches along the Middle Texas Coast. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms are expected across the area Monday and Tuesday. GMZ230-235-250-255-270-275-271700- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1149 AM CDT Sun Jul 26 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight A Small Craft Advisory is in effect for all Middle Texas Coastal waters through 10 PM. A Tornado Watch in in effect for bays and coastal waters south of Port Aransas through 10 PM. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms are expected across the area Monday and Tuesday.
In the hours before
Local storm report, Jul 26, 11:50 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1150 AM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM TROPICAL STORM 9 SE ARANSAS PASS 27.84N 97.04W
07/25/2020 GMZ255 TX MESONET
TCOON SITE (ANPT2) MEASURED A WIND GUST OF
59 KNOTS OR 68 MPH.
&&
TCLocal storm report, Jul 26, 11:56 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1156 AM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TROPICAL STORM 7 SE FLOUR BLUFF 27.58N 97.22W
07/25/2020 GMZ250 TX MESONET
NOS SITE AT BOB HALL PIER (MQTT2) MEASURED A
PEAK WIND GUST OF 59 KNOTS (68 MPH).
&&
TCLocal storm report, Jul 26, 12:08 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1208 PM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TROPICAL STORM 1 ESE CC NAS 27.68N 97.27W
07/25/2020 NUECES TX AWOS
CORPUS CHRISTI NAS AWOS STATION MEASURED A
WIND GUST OF 57 KNOTS (66 MPH).
&&
TCLocal storm report, Jul 26, 12:21 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1221 PM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM TROPICAL STORM 4 ESE FLOUR BLUFF 27.63N 97.24W
07/25/2020 GMZ230 TX MESONET
TCOON SITE (PACT2) AT PACKERY CHANNEL
MEASURED A WIND GUST OF 56 KNOTS (65 MPH).
&&
TCLocal storm report, Jul 26, 2:21 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
221 PM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TROPICAL STORM 18 S CHAPMAN RANCH 27.32N 97.41W
07/25/2020 GMZ230 TX PUBLIC
SOCIAL MEDIA REPORTS OF SEVERAL FISHING
CABINS DETACHED AND BANKED ALONG COMPUERTA
PASS IN BAFFIN BAY.
&&
TCLocal storm report, Jul 26, 2:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
239 PM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TROPICAL STORM 4 ENE SEADRIFT 28.41N 96.63W
07/25/2020 CALHOUN TX MESONET
MESONET STATION AT PORT O CONNOR MEASURED A
WIND GUST OF 38 KNOTS (44 MPH).
0435 PM TROPICAL STORM 2 SW REFUGIO 28.29N 97.30W
07/25/2020 REFUGIO TX MESONET
MESONET SITE IN REFUGIO MEASURED A WIND GUST
OF 35 KNOTS (40 MPH).
0448 PM TROPICAL STORM 11 SE CHAPMAN RANCH 27.48N 97.32W
07/25/2020 GMZ230 TX MESONET
NOS SITE (IRDT2) AT SOUTH BIRD ISLAND
MEASURED A WIND GUST TO 55 KNOTS (63 MPH).
0516 PM TROPICAL STORM 10 WNW ROCKPORT 28.10N 97.21W
07/25/2020 REFUGIO TX MESONET
MESONET STATION AT BAYSIDE MEASURED A GUST
TO 45 KNOTS (52 MPH).
0546 PM TROPICAL STORM 3 ESE KINGSVILLE 27.50N 97.82W
07/25/2020 KLEBERG TX AWOS
AWOS STATION KNQI AT KINGSVILLE NAS MEASURED
A WIND GUST TO 46 KNOTS (53 MPH).
0755 PM TROPICAL STORM 7 W CORPUS CHRISTI 27.72N 97.41W
07/25/2020 NUECES TX MESONET
WEATHERFLOW SITE IN CORPUS CHRISTI MEASURED
A GUST TO 37 KNOTS (42 MPH).
0814 PM TROPICAL STORM 3 WNW CORPUS CHRISTI 27.72N 97.34W
07/25/2020 GMZ230 TX MESONET
WEATHERFLOW MESONET STATION AT POENISCH PARK
MEASURED A WIND GUST OF 48 KNOTS (55 MPH).
0835 PM TROPICAL STORM 1 S NORTH SAN PEDRO 27.78N 97.68W
07/25/2020 NUECES TX AWOS
ROBSTOWN ASOS MEASURED A WIND GUSTS OF 41
KNOTS (47 MPH).
0850 PM TROPICAL STORM 10 ESE ROBSTOWN 27.77N 97.50W
07/25/2020 NUECES TX ASOS
ASOS STATION KCRP MEASUED A WIND GUST OF 47
KNOTS (54 MPH).
0901 PM TROPICAL STORM 3 NNE LAKE CORPUS CHRIS 28.16N 97.86W
07/25/2020 LIVE OAK TX MESONET
MESONET SITE IN MATHIS MEASURED A WIND GUST
OF 41 KNOTS (47 MPH).
1133 PM TROPICAL STORM 3 ESE ALICE 27.73N 98.02W
07/25/2020 JIM WELLS TX ASOS
ASOS IN ALICE MEASURED A WIND GUST TO 41
KNOTS (47 MPH).
1159 PM TROPICAL STORM 1 SSE PORTLAND 27.87N 97.32W
07/25/2020 GMZ230 TX MESONET
WEATHERFLOW MESONET SITE AT WILDCAT MEASURED
A WIND GUST OF 49 KNOTS (56 MPH).
1200 AM TROPICAL STORM 10 SE ODEM 27.83N 97.49W
07/26/2020 GMZ230 TX MESONET
TCOON SITE (NUET2) ON NUECES BAY MEASURED A
WIND GUST OF 51 KNOTS (59 MPH).
1248 AM TROPICAL STORM 3 S INGLESIDE 27.83N 97.20W
07/26/2020 SAN PATRICIO TX MESONET
MESONET STATION AT INGLESIDE MEASURED A WIND
GUST OF 45 KNOTS (52 MPH).
0115 AM TROPICAL STORM 3 SW BEEVILLE 28.37N 97.78W
07/26/2020 BEE TX AWOS
BEEVILLE ASOS MEASURED A WIND GUST OF 39
KNOTS (45 MPH).
0118 AM TROPICAL STORM 1 NW FULTON 28.08N 97.05W
07/26/2020 ARANSAS TX ASOS
THE ROCKPORT ASOS (KRKP) MEASURED A WIND
GUST OF 42 KNOTS (48 MPH).
0159 AM TROPICAL STORM 6 SSE AUSTWELL 28.30N 96.82W
07/26/2020 ARANSAS TX MESONET
MESONET STATION IN ARANSAS MEASURED A WIND
GUST OF 42 KNOTS (48 MPH).
&&
TCThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:08 PM CDT | Tornado Warning | CRP | Jim Wells, Kleberg, Nueces | 37 min |
| Jul 25, 7:24 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Kleberg | 51 min |
| Jul 25, 7:54 PM CDT | Tornado Warning | CRP | San Patricio | 36 min |
| Jul 25, 8:26 PM CDT | River Flood Warning | CRP | Nueces | 15 hr |
| Jul 25, 9:10 PM CDT | Tornado Warning | CRP | Aransas, San Patricio | 35 min |
| Jul 25, 9:15 PM CDT | Tornado Warning | CRP | Bee, Jim Wells, San Patricio | 30 min |
| Jul 25, 9:20 PM CDT | Special Marine Warning | CRP | 25 min | |
| Jul 25, 9:30 PM CDT | Tornado Warning | CRP | Nueces, San Patricio | 30 min |
| Jul 25, 9:49 PM CDT | Tornado Warning | CRP | Bee, Live Oak, San Patricio | 26 min |
| Jul 25, 10:12 PM CDT | Tornado Warning | CRP | Live Oak, San Patricio | 33 min |
| Jul 25, 10:31 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Live Oak, Nueces, San Patricio | 3 hr |
| Jul 25, 10:42 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 48 min |
| Jul 25, 11:14 PM CDT | Special Marine Warning | CRP | 46 min | |
| Jul 25, 11:55 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 35 min |
| Jul 26, 1:20 AM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 24 hr |
| Jul 26, 4:35 AM CDT | Wind Advisory | CRP | Duval, Jim Wells, Kleberg, Nueces, Webb | 7 hr |
| Jul 26, 4:45 AM CDT | Coastal Flood Warning | CRP | Kleberg, Nueces, San Patricio | 13 hr |
| Jul 26, 4:45 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 20 hr |
| Jul 26, 4:49 AM CDT | Small Craft Advisory | CRP | 20 hr | |
| Jul 26, 8:38 AM CDT | Tornado Warning | CRP | Bee, Goliad, Refugio | 22 min |
| Jul 26, 9:02 AM CDT | Tornado Warning | CRP | Goliad | 14 min |
| Jul 26, 10:38 AM CDT | Tornado Warning | CRP | Duval, Jim Wells | 22 min |
| Jul 26, 11:00 AM CDT | Tornado Warning | CRP | Duval | 15 min |
| Jul 26, 12:29 PM CDT | Tornado Warning | CRP | Jim Wells | 31 min |
| Jul 26, 12:39 PM CDT | Tornado Warning | CRP | Duval, Jim Wells | 36 min |
| Jul 26, 1:14 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Kleberg | 3 hr |
| Jul 26, 1:16 PM CDT | Tornado Warning | CRP | Duval, Jim Wells | 29 min |
| Jul 26, 1:42 PM CDT | Tornado Warning | CRP | Duval, Jim Wells | 33 min |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.